U.S. doctors online nowAsk doctors free
Saint Charles, MO
A 20-year-old female asked:

decreasing prn meds due to all the meds i take for back issues. is l-theanine a good substitute for ativan (lorazepam) for anxiety? how effective is it?

1 doctor answer2 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
Complex situation : I don't know what dose of Lorazepam you are on or how long you've been on it. I would not however utilize l-theanine as a substitute for lorazepam. You would first have to gradually, and i mean very gradually taper down the dose of Lorazepam under the supervision of your prescribing physician. L-theanine has shown to be as effective as Lorazepam in some studies. However, it does not block Lorazepam withdrawal. After you were to withdraw from the lorazepam, your doctor would some point introduce the other over-the-counter substance to see if it would help in terms of your anxiety.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 30-year-old member asked:

Could back surgery cause blood pressure changes in pregnancy?

2 doctor answers6 doctors weighed in
Dr. Deya Dafashy
Specializes in Obstetrics and Gynecology
No: Back sugery shouldn't elevate your blood pressure.
A 21-year-old female asked:

I have extreme cramps and back pain the first day I get my period so bad and it last awhile and pain meds don't help could this be something serious?

1 doctor answer1 doctor weighed in
Dr. Shahid Rafique
Internal Medicine 44 years experience
Probably not: In younger women congestive dysmenorrhea can be very severe just before and the first 1-2 days of the cycle. If the symptoms are so severe consider using oral contraceptives which will relieve the symptoms. Talk to your gynecologist about it.
Saint Cloud, FL
A 30-year-old male asked:

If I have had one seizure in the past is it safe to undergo a light hypnosis for anxiety I do take Dilantin which is a untheroputic level?

2 doctor answers6 doctors weighed in
Dr. William Goldie
Pediatric Neurology 48 years experience
Get off it: Dilantin should be relegated to history. It is an old drug of high toxicity and major problems with use. Talk to your doctor about getting off or at least changing to a newer and safer seizure medication.
KS
A 19-year-old female asked:

My grandpa pulled a muscle in his back & went to the va hospital yestray. Hes home now & thr medication they gave him doesn't help the pain & his sides are now hurting. What else can we do?

2 doctor answers6 doctors weighed in
Dr. Alvin Mathew
Internal Medicine 18 years experience
Call or go back VA: If the medication is not working, i'm sure the prescribing doctor wants to know. Call the doctor or go back to the va to get re-evaluated for possibly another treatment regimen. Depending on what was given, sometimes it takes more than 1 day to feel better but if you are concerned, definitely go back.
A 22-year-old female asked:

Abdominal and lower back pain, what does that mean?

2 doctor answers2 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Too many causes: Honestly there are far too many possible causes to list. Thats what a doctor does when they ask you all the questions so they can figure out the cause. See your doctor to get at the cause. Some causes are simple and some more difficult to figure out. The internet can help with information but not with diagnosis. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.